One of the mysteries of the English language finally explained.
A life-threatening metabolic disorder in young children, of uncertain cause but sometimes precipitated by aspirin and involving encephalitis and liver failure.
- ‘Other possible CNS complications include encephalitis, meningitis, transverse myelitis and, rarely, Reye's syndrome (especially subsequent to aspirin use).’
- ‘Children and adolescents under the age of 21 shouldn't take aspirin because of the risk of Reye's syndrome - a potentially life-threatening condition.’
- ‘This is very important because aspirin may cause a serious illness called Reye's syndrome in children with fever caused by a virus infection, especially flu or chickenpox.’
- ‘Aspirin is not recommended because you might also get Reye's syndrome, a liver problem.’
- ‘In children, aspirin may trigger Reye's syndrome, a rare but potentially fatal disease that affects the blood, liver and brain.’
1960s: named after Ralph D. K. Reye (1912–78), Australian paediatrician.
In this article we explore how to impress employers with a spot-on CV.